Are supplements advisable when suspecting low magnesium levels?

default
Posted on Fri, 12 Jun 2015 in Medicines and Side Effects
Question: My physical therapist thinks i may have low magnesium i take metatoporol and im wondering if it is ok to take a supplement i cant get to my doctor till thursday to get blood drawn to check my mag level
doctor
Answered by Dr. Ivo Ditah 19 minutes later
Brief Answer:
For now, no supplements!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this disturbing though concerning a possible low magnesium levels. This is never an emergency and there is no rush in starting medications very early. Waiting up to Thursday to meet your physician for lab investigation is well within normal limits. Be calm and let's get the laboratory confirmation to this before making any supplementation if need be.

Low magnesium is not a side effect of metoprolol. If I may ask, what prompted your therapist to suspect that you may be having a low magnesium level?

I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Ivo Ditah 32 minutes later
I have been suffering from dizziness muscle cramps and and chronic pain as well as panic attacks and thoracic outlet sydrome which i have had three surgeries for stretches and muscle exercises have not fix it i have been seen by ent and all of that checks out this is kinda my last hope i have had multiple blood draws but none of them has been for mag levels
doctor
Answered by Dr. Ivo Ditah 20 hours later
Brief Answer:
I would say wait until you get the test done!

Detailed Answer:
Hi,

I remember so well your problem of dizziness. Because so much has been done with no definitive answers and you not feeling a lot better, I will not decline getting the magnesium levels checked. However, I will suggest that you wait and get them checked before starting any supplements.

Keep me updated. I wish you well.
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Muscle exercises

doctor1 MD

Can a rectum stump s nerve be frozen to stop the pressure pain

doctor1 MD

every night at bed time 9 or so. my sinuses drain into my throat so much phlegm that it takes me 20 minutes to cough it all up, during the day time...

doctor1 MD

Dear Doctor, I am 25 years old height is 5 ft and 7 inch and my body weight is 70 kg. My concern is that i have all over the body loose skin i mean...

doctor1 MD

Hi I am Sanv was patient of GBS-CIDP & need to discuss that-
1)at initial statge IVUG was given to me but that treatment was failed i n my case so...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2